Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » Diarrhea and BC

 - UBBFriend: Email this page to someone!    
Author Topic: Diarrhea and BC
jc212
Activist
Member # 65513

Icon 1 posted      Profile for jc212         Edit/Delete Post 
I took my bc pill first thing in the morning at around 6:20-6:30 and I just had a bout of diarrhea at 10:15--should I consider this pill missed?? or should I take another one just in case? Im not sure what to do in this situation; its the 3rd pill of my last active pack
Posts: 147 | From: USA | Registered: May 2011  |  IP: Logged | Report this post to a Moderator
-Firefly-
Scarleteen Volunteer
Member # 26516

Icon 1 posted      Profile for -Firefly-     Send New Private Message       Edit/Delete Post 
For most people, digestion happens within 30 minutes, so since it happened almost 4 hours later, you're likely to be just fine. I don't think you need to take another pill, although you can check with your doctor or pharmacist to be sure. You can also back up with condoms for the rest of the pack to be doubly sure.

Hope this helps!

--------------------
Vero
Scarleteen Volunteer
Help sustain sex ed and Scarleteen: donate!

Posts: 1345 | From: Canada | Registered: Dec 2005  |  IP: Logged | Report this post to a Moderator
jc212
Activist
Member # 65513

Icon 1 posted      Profile for jc212         Edit/Delete Post 
I called two pharmacists and the first one wasn't sure and the second one since Ive been on it for nearly 6 months I should be fine. They both seemed kinda iffy so Im not sure, lol.

I'll be ok then right since it was 3 and a half to 4 hours?
I should be just fine when I start my next cycle?

Posts: 147 | From: USA | Registered: May 2011  |  IP: Logged | Report this post to a Moderator
-Firefly-
Scarleteen Volunteer
Member # 26516

Icon 1 posted      Profile for -Firefly-     Send New Private Message       Edit/Delete Post 
I think it'll be just fine. If in doubt though, it's always a good idea to back up with a barrier method like condoms.

If there is an effect on your pill (and that's a big "if"), it won't carry over to your next pack though, so yes, you'll be fine when you start your next cycle.

Hope this helps!

--------------------
Vero
Scarleteen Volunteer
Help sustain sex ed and Scarleteen: donate!

Posts: 1345 | From: Canada | Registered: Dec 2005  |  IP: Logged | Report this post to a Moderator
jc212
Activist
Member # 65513

Icon 1 posted      Profile for jc212         Edit/Delete Post 
Question, does possibly "missing" the pill due to the diarrhea, affect the days afterward as well as the days prior? Im asking because I may have had a slight risk two days before having the diarrhea. Thank You
Posts: 147 | From: USA | Registered: May 2011  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Thing is, we've already made clear that you didn't have the diarrhea close enough to when you took your pill for this to be an issue in the first place.

I think it's probably most productive at this point, with the kinds of things you've been posting about, to maybe dig a little deeper about how you're feeling about just using the pill for contraception (if that is the only method you're using), about how you feel about your level of okay-ness with being sexually active as a whole, and anything else that might be at the root of these constant concerns.

Up for that? I just think a conversation like that would probably serve you a lot better.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
jc212
Activist
Member # 65513

Icon 1 posted      Profile for jc212         Edit/Delete Post 
Im just confused because I wasnt really certain when the diarrhea would have an affect on the pill, be it two hours or more. When would it have an affect? Just so I know

To be honest, I have a mild case of anxiety. Its not just sex related. Toward everything, if I locked my car door or not, things like that, that kind of just constantly bother me until I double check and check again. Which is why I kind of keep coming back here with questions. To make sure. Its more like I know its not necessarily an issue but in dealing with my anxiety, I need reassurance from an outside person. I take my pills regularly, within a 30 minute time range while also pairing with condoms.

Posts: 147 | From: USA | Registered: May 2011  |  IP: Logged | Report this post to a Moderator
Stephanie_1
Scarleteen Volunteer
Member # 36725

Icon 1 posted      Profile for Stephanie_1     Send New Private Message       Edit/Delete Post 
jc212: Are you currently receiving or seeking help from a professional per the anxiety? If not - not sure throughout the conversations (we may have though) if we've suggested this, but if not it may really be a good idea. If so, have you talked with him/her about the anxiety per risks with partnered sex?

--------------------
"Sometimes the majority only means that all the fools are on the same side" ~Anon

Posts: 3429 | From: Pennsylvania | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
jc212
Activist
Member # 65513

Icon 1 posted      Profile for jc212         Edit/Delete Post 
No Im not, my family, personal doctor and I have discussed it and I feel as if its not to the extent that I need to. As for the risks with partnered sex, in terms of how I was when I first started to have sex, I've gotten a lot more comfortable with the risks, its just taken time. I've paired condoms with withdrawal, made the decision to obtain birth control, there was a time when I paired birth control with withdrawal and suffered some anxiety for it so I made the move back to condoms and birth control.

Sometimes I just ask questions for general knowledge because I truly don't know the answer and feel better coming here than going to somewhere else on the internet, not because Im truly truly anxious. I'd rather know now then ask later when the situation arises and freak out over nothing.

When exactly does diarrhea become a problem? Less than two hours after taking the pill? I remember reading that and wish to clarify it and does it affect the risks before the possible missed pill or just days afterward.

Posts: 147 | From: USA | Registered: May 2011  |  IP: Logged | Report this post to a Moderator
Stephanie_1
Scarleteen Volunteer
Member # 36725

Icon 1 posted      Profile for Stephanie_1     Send New Private Message       Edit/Delete Post 
Which was answered for you posts ago when you first asked and again when you asked for clarification the first time. Direct quite from then: "When we talk about diarrhea as a possibly compromising effectiveness, we really mean food just going straight through, and that happening very soon after taking the pill."

--------------------
"Sometimes the majority only means that all the fools are on the same side" ~Anon

Posts: 3429 | From: Pennsylvania | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
jc212
Activist
Member # 65513

Icon 1 posted      Profile for jc212         Edit/Delete Post 
Very soon as in an hour afterwards? It seems like such a vague phrase.
Posts: 147 | From: USA | Registered: May 2011  |  IP: Logged | Report this post to a Moderator
jc212
Activist
Member # 65513

Icon 1 posted      Profile for jc212         Edit/Delete Post 
Actually never mind, its all right. I realize that this is a moot point considering I used a condom and it seems as if the diarrhea would not have had any effect on my bc since it happened 3-4 hours after my taking it.


Thank you

Posts: 147 | From: USA | Registered: May 2011  |  IP: Logged | Report this post to a Moderator
jc212
Activist
Member # 65513

Icon 1 posted      Profile for jc212         Edit/Delete Post 
Sorry I have another question! I didnt think it was important until now although prior to this bout of diarrhea, I was having an upset stomach and in a way was holding it in, because I was worried that it might be diarrhea. Would that have anything to do with it, as in affect the effectiveness of the pill despite it being 3 hours earlier?

Since I didnt consider it missed, I didnt take a back up pill---on the off chance it was missed; erring on the side of caution; would I be all right in this cycle? It said earlier that it wouldnt have an effect on my new cycle.

Posts: 147 | From: USA | Registered: May 2011  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3